Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 94, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 15, 2006, 6:18 PM EDT for Dorchester County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2006, 6:18 PM EDT (22:18 UTC)
- Expired
- May 15, 2006, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:18 PM EDT, 3 hours earlier.
Area forecast discussion, May 15, 3:18 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT MON MAY 15 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE THE PRESENCE OF A COLD FRONT EXTENDING FROM NORTHERN BERKELEY COUNTY SOUTHWEST TO CANDLER COUNTY. CLOUDS HAVE CLEARED ALONG THE BOUNDARY AND THE ATMOSPHERE HAS BEGUN TO DESTABILIZE. A DECENT SHORT WAVE WILL MOVE ACROSS THE SOUTHEAST THIS EVENING AND SHOULD ACT TO INCREASE THE ACTIVITY ALONG THE FRONT. THUS...WILL INCLUDE CHANCE POPS OVERNIGHT ALL ZONES BUT MOST ACTIVITY SHOULD BE DURING THE EVENING HOURS. THE PASSAGE OF THE SHORT WAVE WILL PUSH THE FRONT OFF THE COAST TONIGHT. THIS WILL LEAD TO DRIER CONDITIONS AND THE END OF RAINFALL. TEMPERATURES WILL CONTINUE TO BE A LITTLE BELOW NORMAL THROUGH TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...A SEASONABLY DEEP MID LEVEL TROF WILL REMAIN ACROSS THE EASTERN STATES THROUGH THIS WEEK AND INTO THE WEEKEND. THIS WILL KEEP TEMPERATURES AT OR A LITTLE BELOW NORMAL. WILL KEEP FORECAST DRY FOR NOW BUT WILL BE ON THE LOOK OUT FOR SHORT WAVE ENERGY ROTATING AROUND THE TROF WHICH COULD LEAD TO MORE SHOWERS AND THUNDERSTORMS. && .MARINE...WINDS HAVE BEEN GUSTING NEAR 30 KT AT FBIS1 THIS AFTN AND NEAR 20 KT IN CHS HARBOR...LIKELY DUE TO THE SH/TSTM ACTIVITY MOVING NE ALONG THE COAST. THINK THIS WILL BE SHORT-LIVED BUT IF OBS CONTINUE TO SHOW OTHERWISE...WILL NEED TO AT LEAST RAISE A SCSEC IN THE HARBOR FOR EARLY THIS EVE. WEAK COLD FRONT XPCTD TO GRADUALLY WORK THRU THE WATERS OVERNIGHT WITH WINDS VEERING BRIEFLY TO THE W/NW BEFORE SWINGING BACK TO THE S/SW TOMORROW AFTN. DESPITE WEAK SFC TROUGHS AFFECTING THE AREA...XPCT NO MAJOR MARINE CONCERNS INTO FRI WITH HIGH PRES TO THE SW DOMINATING THE WX. THE PRES GRAD BEGINS TO TIGHTEN MORE SIGNIFICANTLY LATE IN THE WEEK AS ANOTHER COLD FRONT APPROACHES FROM THE NW. && .AVIATION...MAINLY VFR CONDITIONS XPCTD AT BOTH TAF SITES TDA OUTSIDE OF ANY SH/TSTMS. HOWEVER...CONFIDENCE TOO LOW OF ANY PRECIP AFFECTING THE TERMS SO WILL LEAVE CB GROUPS TO COVER IT FOR NOW AND CONTINUE TO MONITOR. COLD FRONT TO FINALLY PUSH OFFSHORE BY AROUND 06Z/16 WITH IMPROVING CONDITIONS THEREAFTER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/RB
Hazardous weather outlook, May 15, 4:15 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT MON MAY 15 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-161000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT MON MAY 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST GEORGIA TODAY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD SEVERE WEATHER BE OBSERVED OR IF A WARNING IS ISSUED.
In the hours before
Special weather statement, May 15, 4:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 458 PM EDT MON MAY 15 2006 SCZ044-152115- DORCHESTER- 458 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 515 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MOUNT ZION...OR ABOUT 3 MILES NORTH OF SAINT GEORGE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOUNT ZION...BYRD... DUNCAN CHAPEL...ROSINVILLE...HARLEYVILLE AND GIANT THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 5:00 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 500 PM EDT MON MAY 15 2006 GAZ100-114-115-152130- BULLOCH-EVANS-TATTNALL- 500 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY AND BULLOCH COUNTY THROUGH 530 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF HAGAN TO REIDSVILLE...OR ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF CLAXTON TO REIDSVILLE...MOVING EAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND UNDINE...REIDSVILLE...MANASSAS...COLLINS...HAGAN...EDNA... BELLVILLE...NEVILS...DANIELS AND BAY BRANCH THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 5:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 513 PM EDT MON MAY 15 2006 GAZ088-SCZ042-047-152145- HAMPTON-INLAND JASPER-SCREVEN- 513 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 545 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SHIRLEY...OR ABOUT 15 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHIRLEY...GARNETT... BRIGHTON...ESTILL...SCOTIA...STAFFORD...LENA...FURMAN...DE LOACH AND NIXVILLE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 5:26 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 526 PM EDT MON MAY 15 2006 GAZ100-101-116-152200- BULLOCH-EFFINGHAM-INLAND BRYAN- 526 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH 600 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF REKA...OR ABOUT 6 MILES NORTHWEST OF PEMBROKE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND REKA...NEVILS... DENMARK...PEMBROKE...AKINS...STILSON...IVANHOE...HUBERT...BLITCHTON AND OLNEY THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 5:31 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT MON MAY 15 2006 SCZ043-044-152145- DORCHESTER-INLAND COLLETON- 531 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 545 PM EDT... AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF SMOAKS TO OLD SAINT GEORGE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF WALTERBORO TO 3 MILES SOUTHWEST OF SAINT GEORGE...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND TEXAS...SPRINGTOWN... SMOAKS...SAINT GEORGE...OLD SAINT GEORGE...GROVER...CAT HOLE... BYRD...PREGNALL AND HUDSONTOWN THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 5:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT MON MAY 15 2006 SCZ043-044-152230- DORCHESTER-INLAND COLLETON- 555 PM EDT MON MAY 15 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 630 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF BELLS CROSSROADS...OR ABOUT 12 MILES WEST OF WALTERBORO...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BELLS CROSSROADS...SMYLY...RUFFIN...WALTERBORO...STOKES...RHODES CROSSROADS...THAYER...SPRINGTOWN...CANADYS AND ROUND O THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:02 PM EDT | Special Marine Warning | CHS | 118 min | |
| May 14, 9:08 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 22 min |
| May 14, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 31 min |
| May 14, 9:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| May 14, 9:46 PM EDT | Special Marine Warning | CHS | 89 min | |
| May 14, 11:03 PM EDT | Special Marine Warning | CHS | 57 min | |
| May 14, 11:06 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 38 min |
| May 14, 11:14 PM EDT | Special Marine Warning | CHS | 61 min | |
| May 14, 11:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 15, 3:17 AM EDT | Severe Thunderstorm Warning | CHS | Long | 28 min |
| May 15, 3:39 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 36 min |
| May 15, 12:49 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 26 min |
| May 15, 3:36 PM EDT | Special Marine Warning | CHS | 39 min | |
| May 14, 8:10 PM EDT | Tornado Warning | CHS | Charleston, Dorchester | 65 min |
| May 14, 8:20 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 55 min |
| May 14, 8:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 29 min |
| May 14, 8:35 PM EDT | Tornado Warning | CHS | Colleton | 25 min |
| May 14, 8:39 PM EDT | Tornado Warning | CHS | Berkeley | 36 min |
| May 14, 9:01 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 29 min |
| May 14, 9:12 PM EDT | Tornado Warning | CHS | Charleston | 63 min |
| May 14, 9:33 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 42 min |
| May 14, 9:41 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 34 min |
| May 14, 10:15 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 45 min |
| May 15, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.